MAUDE Adverse Event Report: SYNTHES GMBH DRIVING CAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH DRIVING CAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.043.028
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while inspecting the instruments after going through the decontamination process, it was noticed that there were several instruments that were either damaged or had issues and were in need of replacement.The instruments that were damaged, they were not sure when the damage occurred.Some of the instruments that had issues have things like rust in the cannulation areas and or the graphics case was bent beyond repair and/or was flaking off the coating on the case.There was no patient involvement for any of these items.1.Product # 03.043.028, lot # 22234101, quantity 1.This item is an impact for the ans system in the pin that is welded has come apart, so the pin is floating free.2.Product # 319.09, lot # 8774p99, quantity 1.This item is a depth gauge, and there is rust on part of the depth gauge they will not come off.3.Product # 03.010.495, lot # pe05189, quantity 1.This item is a reduction tool and is cannulated with rust on the inside of the cannulation.4.Product # 60.527.015, lot # unknown, quantity 1.This item is a screw rack and is bent with the lid, unable to be locked and was disposed out by the facility.5.Product # 60.333.200, lot # unknown, quantity 3.These three items are graphic cases, and the coding is coming off of them.These three items were disposed up by the facility.6.Product # 03.333.601, lot # unknown, quantity 1.This item is a ratcheting handle and it had rust on it.Because it was unable to be used it was disposed up by the facility.7.Product # 03.333.304, lot # 271069, quantity 2.Both of these items have the same lot number and they are both cannulated t 15 drivers that are stripped.8.Product # 03.168.014, lot # 3l03530, quantity 1.This item is a t 25 driver that is bent.This item is able to be returned.9.Product # 03.045.110, lot # 400708, quantity 1.This item is a monobloc reamer and there is rust approximately 1 inch from the tip in the canal.10.Product # 03.045.130, lot # 400895, quantity 1.This item is a mono block rumor and there is rust.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: h3, h6: part: 03.043.028 lot: 22234101 manufacturing site: werk selzach supplier: (b)(4) release to warehouse date: 06 june 2023 expiration date: na a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found the weld of the pin was broken causing movement and pin fell apart.Pin was returned for evaluation note: a driving cap from family 03.043.028 was evaluated and investigated by r&d.The observed condition of the pin has been previously assessed by materials and testing.Materials and testing provided drafted report that showed some deficiencies in the weld.Conclusion from r&d was that although the weld might not be perfect there must be some significant load leading to the failure of the weld.Materials and testing subsequently performed a finite element analysis to investigate origin of stress at the interface between cross pin and pull button.Analysis showed that strong off axis hammer blows can lead to oscillations in the system that can cause stress that can lead to breakage of the laser weld at the end of the pin and subsequent migration.Surgical technique guide mentions at page 16: to use the hammer, attach the driving cap to the insertion handle and secure it by twisting it one quarter turn.Apply light and controlled hammer blows to seat the nail.Notes: the hammer guide may aid in controlling the direction of the hammer blows.Therefore, the hammer guide can be attached to the back end of the drive cap by screwing both parts together.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the driving cap would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The drawings reflecting the current and manufactured revisions were reviewed.

Brand Name
DRIVING CAP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24122505
Report Number8030965-2026-00676
Device Sequence Number5941432
Product Code LXH
UDI-Device Identifier10886982297389
UDI-Public(01)10886982297389(10)22234101
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.043.028
Device Lot Number22234101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2026
Initial Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown